Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 141, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 19, 2007, 3:03 PM MDT for 5 counties in Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2007, 3:03 PM MDT (21:03 UTC)
- Expired
- Aug 19, 2007, 3:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 192105 SVRBOU COC001-005-014-031-059-192130- /O.NEW.KBOU.SV.W.0141.070819T2103Z-070819T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 303 PM MDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO WESTERN ADAMS COUNTY IN NORTHEAST COLORADO DENVER COUNTY IN NORTHEAST COLORADO SOUTHWESTERN BROOMFIELD COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER EASTERN JEFFERSON AND WEST CENTRAL DENVER COUNTIES...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERIDAN... GREENWOOD VILLAGE...FEDERAL HEIGHTS...NORTHERN CENTENNIAL...WHEAT RIDGE...WESTMINSTER...THORNTON...SOUTHERN NORTHGLENN...NORTHERN LITTLETON...LAKEWOOD...ENGLEWOOD...DENVER...COMMERCE CITY... SOUTHWESTERN BROOMFIELD...WESTERN AURORA AND ARVADA. SMALL HAIL...BRIEF INTENSE RAINFALL AND STRONG DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3988 10518 3958 10517 3958 10479 3999 10480 $$ BAKER
1 follow-up statement
000 WWUS55 KBOU 192134 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 329 PM MDT SUN AUG 19 2007 COC001-005-014-031-059-192139- /O.EXP.KBOU.SV.W.0141.000000T0000Z-070819T2130Z/ JEFFERSON CO-ARAPAHOE CO-ADAMS CO-DENVER CO-BROOMFIELD CO- 329 PM MDT SUN AUG 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROOMFIELD... DENVER...WESTERN ADAMS...WESTERN ARAPAHOE AND NORTHEASTERN JEFFERSON COUNTIES EXPIRED AT 330 PM MDT... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKEN AND EXITED THE AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR WAS STILL INDICATING STRAIGHT LINE WINDS OF 35 TO 45 MPH FROM THUNDERSTORMS PASSING OVER EASTERN PORTIONS OF THE DENVER METRO AREA. THESE STORMS SHOULD CONTINUE TO WEAKEN AS THEY MOVE EAST AT 25 MPH ACROSS CENTRAL ADAMS...CENTRAL ARAPAHO AND EASTERN DOUGLAS COUNTIES. THEREFORE EXPECT WIND SPEEDS TO ALSO WEAKEN. LAT...LON 3988 10518 3958 10517 3958 10479 3999 10480 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:25 PM MDT, 38 minutes earlier.
Area forecast discussion, Aug 19, 2:25 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT SUN AUG 19 2007 .SHORT TERM...SHORTWAVE MOVING ACROSS CENTRAL COLORADO...SHOWS UP NICELY IN WATER VAPOR LOOPS. CONVECTION ASSOCIATED WITH WAVE CONCENTRATED ACROSS MOUNTAINS...MAINLY ALONG CONTINENTAL DIVIDE. WEB CAMS SHOWED MOST ROADWAYS WET...SO THERE IS RAIN REACHING GROUND. A FEW CELLS DEVELOPING ALONG FOOTHILLS AHEAD OF WAVE...SHOULD SEE A BIT MORE COVERAGE AS WAVE MOVES ACROSS. THERE WERE REPORTS OF SMALL HAIL WITH THE CELL NEAR EVERGREEN WHICH WERE IN AN AREA OF CAPES AROUND 1000 J/JG. THIS NOTED BY LAPS SURFACE ANALYSIS. NO STORMS YET ACROSS PLAINS...THOUGH WAVE SHOULD GENERATE SOME STORMS. BUT LATEST ACARS SOUNDINGS SHOW FAIRLY STRONG CAP AROUND 550 MB WHICH MAY HINDER CONVECTION. QG VERICAL VELOCITY PROGS SHOW SOME ASCENT OVER AREA THIS EVENING...THOUGH THE BULK OF THE ASCENT LOOKS TO BE OVER WYOMING. WAVE LOOKS STRONG ENOUGH TO BREAK CAP...WILL ADD LOW POPS TO MOST OF PLAINS THIS EVENING. GPS INTEGRATED PRECIPITABLE WATER VALUES AROUND NINE TENTHS OF AN INCH...SO AIRMASS HASNT DRIED OUT MUCH. SHOULD SEE SOME MEASURABLE RAIN WITH THE STORMS. FAIRLY STRONG SUBSIDENCE BEHIND THIS WAVE...AS NOTED BY LACK OF CONVECTION ACROSS UTAH. SUBSIDENCE TO MOVE ACROSS AREA BY 06Z...WITH QG DESCENT OVERNIGHT. SHOULD SEE STORMS END OVER AREA BY MIDNIGHT WITH SKIES CLEARING. ON MONDAY...SUBSIDENCE CONTINUES OVER AREA AS NOTED BY QG DESCENT. MODEL CROSS SECTIONS SHOW MOISTURE ABOVE 500 MB...VERY DRY BELOW. WITH EXPECTED DESCENT AND MAINLY DRY AIRMASS...WILL DROP ANY POPS AND WEATHER. TEMPERATURE AND THICKNESS PROGS SHOW LITTLE CHANGE IN TEMPERATURES FROM TODAYS READINGS. LATEST GUIDANCE ALSO SHOWS THIS...WHICH IS SHOWN IN CURRENT TEMPERATURE GRIDS. NO NEED TO MAKE ANY CHANGES THERE. .LONG TERM...FOR MONDAY NIGHT INTO TUESDAY...A DRY ZONAL FLOW WILL BE OVER COLORADO WITH THE RIDGE SUPPRESSED TO THE SOUTH IN RESPONSE TO AN UPPER TROUGH MOVING ACROSS SRN CANADA/NRN TIER STATES. INTERACTIVE SOUNDINGS SHOW LITTLE IF ANY CAPE FOR THAT TIME FRAME. THERE DOES NOT APPEAR TO BE ENOUGH POTENTIAL TO WARRANT EVEN ISOLD POPS IN THE MTNS TUESDAY AFTN/EVNG...SO HAVE OPTED TO DROP THEM FM THE FCST. TUESDAY NIGHT INTO WEDNESDAY...THE MDLS STILL SHOW A COLD FRONT...ASSOCIATED WITH THE TROF TO THE N...SLIPPING INTO THE CWFA. INTERACTIVE SOUNDINGS SHOW THE PW VALUES INCREASING AS THE LOW LEVEL FLOW BECOMES ESELY. STILL SOME STABILITY ISSUES TO CONTEND WITH AS THE AMS MAY BE TOO STABLE TO SUPPORT DEEP CONVECTION ON WEDNESDAY. BEST POTENTIAL WILL BE ALONG THE FOOTHILLS...PALMER DIVIDE IF THIS WERE TO PAN OUT. ONLY MINOR ADJUSTMENTS MADE TO REFLECT THIS BUT IN THE END IT ALL WASHES DOWN TO A SLIGHT CHANCE. THE INTERACTIVE SOUNDINGS SHOW MOISTURE INCREASING MORE SO ON THURSDAY AFTN AS A DEEPER SOUTHEASTLY FLOW DEVELOPS...AND SFC DEWPOINTS CLIMB BACK INTO THE MID 50S/LOWER 60S. THE GFS INDICATES SOME UPPER SUPPORT AS WELL WITH A SHORT WAVE TROUGH DROPPING OUT OF ID AND ACRS NRN CO LATE THURSDAY AFTN/THURSDAY NIGHT. AS A RESULT THE BEST CHC FOR TSTMS MAY BE AT THAT TIME. BY THE WEEKEND DRIER AND WARMER CONDITIONS ARE PROGGED TO WORK THEIR WAY INTO THE STATE AS THE UPPER RIDGE REBUILDS OVER THE WEST...AND THE MOISTURE SHIFTS TO THE SOUTH AND EAST OF THE STATE. && .AVIATION...A FEW STORMS COULD AFFECT DIA THROUGH 04Z WITH GUSTY OUTFLOW WINDS TO 40 MPH THE MAIN THREAT. COULD SEE SOME BRIEF HEAVY RAIN...BUT VFR CONDITIONS SHOULD PREVAIL. NO STORMS EXPECTED MONDAY WITH VFR CONDITIONS CONTINUING. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/COOPER
Hazardous weather outlook, Aug 19, 10:42 AM MDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1042 AM MDT SUN AUG 19 2007 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1042 AM MDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE MOUNTAINS. A FEW STORMS ARE ALSO POSSIBLE ACROSS THE FAR NORTHEAST PLAINS THIS EVENING. OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH WILL ACCOMPANY THE STORMS...WITH ONLY LIGHT TO MODERATE RAINFALL. AVAILABLE MOISTURE AND A WEAK WEATHER DISTURBANCE WILL COMBINE TO PRODUCE THE SLIGHT CHANCE OF STORMS FOR THE MOUNTAINS AND FAR NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND DRY OVER NORTHERN COLORADO ON MONDAY AND TUESDAY. A COOLER AIRMASS AND INCREASED MOISTURE IS EXPECTED FOR WEDNESDAY THROUGH SATURDAY...FOLLOWING THE PASSAGE OF COUPLE OF WEAK COLD FRONTS. A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST AREA AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/COOPER
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.